SHORT COMMUNICATIONRecipient/donor contradictory genotypes with impact on drug pharmacogenetics after liver transplant: A deadly gift?Serdjebi, Cindy; Ciccolini, Joseph; Fina, Frederic; Delarue, Arnauld; Verschuur, Arnauld; Lacarelle, Bruno; Ouafik, L’Houcine; André, NicolasAuthor Information aTransfert Oncology Unit, Nord Hospital bSurgery Unit, La Timone Hospital cPediatric Oncology Unit, La Timone Hospital dUMR S 911 - CRO2, Aix-Marseille Université, Marseille, France Correspondence to Cindy Serdjebi, PharmD, Pharmacokinetics Department, SMARTc, CRO2 INSERM UMR _S911, Faculté de Pharmacie, 27, bd Jean Moulin, 13385 Marseille Cedex 05, France Tel: +33 4 91 83 55 09; e-mail: [email protected] Received April 23, 2014 Accepted June 8, 2014 Pharmacogenetics and Genomics: October 2014 - Volume 24 - Issue 10 - p 527-529 doi: 10.1097/FPC.0000000000000076 Buy Metrics Abstract A 5-year-old girl who had undergone liver transplantation was scheduled for treatment with high-dose cytarabine for a Burkitt lymphoma. Because of impaired transplantation, a study of cytidine deaminase (CDA), the liver enzyme responsible for cytarabine detoxification, was conducted before initiating treatment to evaluate the risk for toxicity in this patient. The CDA genotype and phenotype were both studied and showed none of the polymorphisms usually associated with impaired CDA, but surprisingly functional deficiency was observed. Despite a subsequent 30% reduction in cytarabine dosing, life-threatening toxicities appeared quickly and treatment was discontinued. Further genetic investigations performed on liver biopsy showed that the donor was actually homozygous for CDA*2, a genotype associated with severe CDA deficiency. On the basis of the liver genotype, treatment was resumed with further dose reduction, which led to a better tolerance. This case report highlights the limits of searching germline polymorphisms in patients with liver transplant when the story plays in the liver. Copyright © 2014 Wolters Kluwer Health, Inc. All rights reserved.